Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Nov 22, 2010, 3:43 PM CST for Walworth County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2010, 3:43 PM CST (21:43 UTC)
- Expired
- Nov 22, 2010, 4:00 PM CST
- In force
- 17 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 1:16 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WFUS53 KMKX 222143 TORMKX WIC127-222200- /O.NEW.KMKX.TO.W.0045.101122T2143Z-101122T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 PM CST MON NOV 22 2010 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN... * UNTIL 400 PM CST * AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LAKE GENEVA...AND MOVING NORTHEAST AT 45 MPH. * THIS TORNADIC STORM WILL BE NEAR... BURLINGTON AIRPORT AROUND 355 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4269 8830 4254 8831 4249 8846 4256 8854 TIME...MOT...LOC 2144Z 235DEG 39KT 4258 8840 $$ DAVIS
1 follow-up statement
012 WWUS53 KMKX 222156 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CST MON NOV 22 2010 WIC127-222206- /O.EXP.KMKX.TO.W.0045.000000T0000Z-101122T2200Z/ WALWORTH WI- 356 PM CST MON NOV 22 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN WALWORTH COUNTY WILL EXPIRE AT 400 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4269 8830 4254 8831 4249 8846 4256 8854 TIME...MOT...LOC 2156Z 235DEG 39KT 4265 8825 $$ KUHLMAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Nov 22, 3:29 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 22, 3:29 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CST MON NOV 22 2010 .VERY SHORT TERM...WILL UPDATE WITH THIS INFORMATION SHORTLY. .SHORT TERM....TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. NAM IS MUCH SLOWER THAN GFS...WITH THE CANADIAN AND ECMWF JUST A LITTLE SLOWER... THAN GFS WITH CLOSED UPPER LOW MOVING ACROSS NORTH CENTRAL STATES. WILL DISCOUNT THE SLOWER NAM AND USE A BLEND FOR THE OTHER MODELS FOR TIMING. MID LEVEL RIDGE AXIS MOVES EAST OVER REGION TUESDAY NIGHT WITH RETURN FLOW BEGINNING TO IMPINGE ON 850 MB BAROCLINIC ZONE WEDNESDAY MORNING. FOCUS OF LOW LEVEL JET IS TO OUR WEST IN THE MORNING... SHIFTING INTO THE CWA DURING THE AFTERNOON AND EVENING. WILL INCREASE POPS FROM SOUTHWEST TO NORTHEAST DURING THE DAY WITH BETTER ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE DEFICITS SHOWN ON 295K SURFACE. BUFKIT FORECAST SOUNDINGS SHOW ALL RAIN BY THE TIME PRECIPITATION BEGINS...THOUGH FAR NORTHWEST MAY SEE A MIX OF RAIN AND SNOW. WITH THE SURFACE LOW WELL TO THE NORTH CONTINUED WARM ADVECTION WILL KEEP PRECIPITATION ALL RAIN WEDNESDAY NIGHT...THEN MIX AND CHANGE OVER TO SNOW AS PRECIPITATION TAPERS OFF THRU THE MORNING THURSDAY. QPF AMOUNTS MEAGER BEHIND COLD FRONT/SURFACE TROUGH SO LITTLE TO NO ACCUMULATION. TEMPERATURES ARE EXPECTED TO REMAIN STEADY FROM EARLY MORNING READINGS..THEN BEGIN TO FALL WEST TO EAST LATER IN THE AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FORECAST CONFIDENCE LOW TO MEDIUM. COLD AIR SETTLES IN THURSDAY NIGHT WITH BRISK GUSTY WEST WINDS AND LOWS IN THE TEENS. SLOW CLEARING OF SKIES WILL PREVENT A SHARPER DROP. WILL KEEP FRIDAY THROUGH SUNDAY DRY FOR NOW...WITH UNCERTAINTY DUE TO VARIOUSLY TIMED WEAK SHORT WAVES MOVING THROUGH THE REGION FRIDAY INTO SATURDAY...THOUGH THEY APPEAR TO REMAIN MAINLY NORTH OF FORECAST AREA. MORE CONFIDENT OF DRY FORECAST LATE SATURDAY AND SUNDAY WITH RIDGING. && .AVIATION...WILL UPDATE WITH THIS INFORMATION SHORTLY. && .MARINE...WILL UPDATE WITH THIS INFORMATION SHORTLY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR LMZ643>646. && SHORT/LONG TERM...09/REM AVIATION/MARINE...07/DDV
Hazardous weather outlook, Nov 22, 2:02 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 PM CST MON NOV 22 2010 WIZ046-047-051-052-056>060-062>072-231045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 202 PM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LONE ROCK...MADISON TO THE SHEBOYGAN COUNTY OZAUKEE COUNTY LINE. BANDS OF THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS WILL BE SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND THE POTENTIAL FOR A BRIEF TORNADO. AREAS OF FOG...WITH PATCHY DENSE FOG ARE EXPECTED NEAR THE LAKE. THE DENSE FOG WOULD REDUCE THE VISIBILITY TO ONE QUARTER MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN WEDNESDAY NIGHT. AHEAD OF THIS SYSTEM...INCREASING SOUTHERLY WINDS WILL PULL WARMER AIR BACK INTO SOUTHERN WISCONSIN. TEMPERATURES IN THE LOW LEVELS OF THE ATMOSPHERE AND AT THE SURFACE ARE EXPECTED TO WARM TO JUST ABOVE FREEZING...HENCE RAIN IS EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF WEDNESDAY NIGHT AS A COLD FRONT AND DRIER AIR SURGES IN FROM THE WEST. IT IS POSSIBLE SOME OF THE RAIN COULD CHANGE OVER TO SNOW BEFORE ENDING WEDNESDAY NIGHT. AT THIS TIME ONLY LIGHT ACCUMULATIONS OF SNOW ARE ANTICIPATED. ALTHOUGH CONFIDENCE IS INCREASING IN THIS SCENARIO FOR LATER WEDNESDAY...THERE IS STILL SOME UNCERTAINTY REGARDING THE TEMPERATURE PROFILE OF THE LOW LEVELS OF THE ATMOSPHERE. ALL INTERESTS...ESPECIALLY THOSE PLANNING TRAVEL FOR THE UPCOMING HOLIDAY...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS APPROACHING WEATHER SYSTEM FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. LMZ643>646-231045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 202 PM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT DEVELOPING LOW PRESSURE AND A PASSING STRONG COLD FRONT WILL RESULT IN INCREASING SOUTHEAST WINDS VEERING TO THE WEST THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM MID-AFTERNOON THROUGH TONIGHT FOR THE INCREASING WINDS AND SUBSEQUENT WAVES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS AND SMALL HAIL. PATCHY DENSE FOG IS EXPECTED TO LINGER UNTIL THE WINDS TURN TO THE WEST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MID-AFTERNOON ON TUESDAY. DEEPENING LOW PRESSURE WILL AFFECT THE WESTERN GREAT LAKES FROM WEDNESDAY AFTERNOON THROUGH FRIDAY...RESULTING IN AN EXTENDED PERIOD OF BLUSTERY WINDS AND HIGHER WAVES. WWW.WEATHER.GOV/MKX MBK/REM
In the hours before
Special weather statement, Nov 22, 2:27 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 227 PM CST MON NOV 22 2010 WIZ047-051-057-058-063-222100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN LAKE- 227 PM CST MON NOV 22 2010 ...STRONG THUNDERSTORM MOVING INTO SOUTHEAST COLUMBIA COUNTY... AT 222 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DE FOREST...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FALL RIVER AND 6 MILES SOUTHEAST OF RIO BY 235 PM CST... 6 MILES SOUTHEAST OF CAMBRIA BY 240 PM CST... RANDOLPH BY 245 PM CST... WAUPUN BY 255 PM CST... A TORNADO WATCH IS IN EFFECT FOR DANE AND DODGE COUNTIES UNTIL 6 PM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DAVIS
Local storm report, Nov 22, 2:38 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL MADISON 43.08N 89.38W
11/22/2010 E0.50 INCH DANE WI TRAINED SPOTTER
&&
KUHLMANLocal storm report, Nov 22, 2:47 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL MADISON 43.08N 89.38W
11/22/2010 M0.75 INCH DANE WI TRAINED SPOTTER
&&
KUHLMANSpecial weather statement, Nov 22, 2:56 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CST MON NOV 22 2010 WIZ047-051-057-058-222130- COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE- 256 PM CST MON NOV 22 2010 ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST DODGE INTO FOND DU LAC COUNTIES... AT 251 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WAUPUN...MOVING NORTHEAST AT 65 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK CENTER... KNOWLES... BRANDON... WIOTA... WEST ROSENDALE... LAMARTINE... LAGODA... BYRON... ASHFORD... ROSENDALE... OAKFIELD... LOMIRA... BROWNSVILLE... EDEN... CAMPBELLSPORT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KUHLMAN
Special weather statement, Nov 22, 3:29 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CST MON NOV 22 2010 WIZ051-052-058-059-222230- DODGE-FOND DU LAC-SHEBOYGAN-WASHINGTON- 329 PM CST MON NOV 22 2010 ...STRONG THUNDERSTORM MOVING THROUGH DODGE COUNTY... AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MAYVILLE TO 15 MILES SOUTHWEST OF JUNEAU...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... JUNEAU DODGE AIRPORT AND JUNEAU BY 335 PM CST... OAKFIELD BY 340 PM CST... HORICON BY 345 PM CST... MAYVILLE BY 350 PM CST... LOMIRA AND HUSTISFORD BY 400 PM CST... THERESA AND IRON RIDGE BY 405 PM CST... CAMPBELLSPORT BY 425 PM CST... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ZABEL
Local storm report, Nov 22, 3:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO 1 SE WALWORTH 42.52N 88.58W
11/22/2010 WALWORTH WI EMERGENCY MNGR
2 HOMES HEAVILY DAMAGED. DAMAGE ALSO SEEN SOUTHWEST
TOWARD ILLINOIS BORDER.
&&
PZABELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:59 AM CST | Small Craft Advisory | MKX | 35 hr | |
| Nov 22, 1:40 PM CST | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 23 min |
| Nov 22, 3:09 PM CST | Tornado Warning | MKX | Walworth | 36 min |
| Nov 22, 3:29 PM CST | Special Marine Warning | MKX | 91 min | |
| Nov 22, 3:33 PM CST | Tornado Warning | MKX | Kenosha, Racine | 57 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.